Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 10, 2007, 5:35 AM CDT for Linn County, Kansas; Bates County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 5:35 AM CDT (10:35 UTC)
- Expired
- Jun 10, 2007, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Linn County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 82 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:06 AM CDT | FLOOD | 2 Sw Pleasanton, KS | WATER OVER 700 RD IN THREE DIFFERENT LOCATIONS BETWEEN PLEASANTON AND PRESCOTT. |
| Jun 10, 8:06 AM CDT | FLASH FLOOD | 2 Sw Pleasanton, KS | WATER OVER 700 RD IN THREE DIFFERENT LOCATIONS BETWEEN PLEASANTON AND PRESCOTT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 151 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 101038
FFWEAX
KSC107-MOC013-101630-
/X.NEW.KEAX.FF.W.0018.070610T1035Z-070610T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 AM CDT SUN JUN 10 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINN COUNTY IN EAST CENTRAL KANSAS
WESTERN BATES COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 1130 AM CDT
* AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR HAS ESTIMATED BETWEEN THREE AND FOUR INCHES OF
RAIN HAS FALLEN BETWEEN LA CYGNE...PLEASANTON AND FOSTER.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE AREAS
NEAR...LA CYGNE...PLEASANTON...HUME...AND WORLAND.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3839 9506 3825 9507 3803 9507 3803 9462
3806 9462 3806 9445 3839 9445
$$
BAILEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:03 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 10, 4:03 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 403 AM CDT SUN JUN 10 2007 .DISCUSSION... CURRENTLY THERE IS A DIRTY RIDGE OVER THE CENTRAL US AND TROUGHING ON THE COASTS. CURRENT SURFACE ANALYSIS SHOWS A LEE TROUGH WITH SOUTHERLY FLOW ACROSS THE PLAINS AND A PRETTY GOOD MOISTURE GRADIENT FROM NORTHEAST AR INTO CENTRAL KS. THIS IS EVIDENT IN MY FORECAST AREA WITH SURFACE DEWPOINTS NEAR 70 IN THE SOUTH AND LOWER 50S IN THE NORTHEAST. PROFILERS SHOW PRETTY GOOD SOUTHWESTERLY FLOW AT 850 AND 925 MB OVER OK AND KS WHICH IS ADVECTING LOTS OF LOW LEVEL MOISTURE UNDERNEATH WHAT IS STILL RELATIVELY COOL UPPER LEVEL TEMPERATURES...CREATING AN UNSTABLE ENVIRONMENT. AS THIS SOUTHERLY LOW LEVEL FLOW CONTINUES EXPECT THE MOISTURE PROFILE OF THE LOWER ATMOSPHERE TO CHANGE/INCREASE MARKEDLY TODAY ACROSS THE CWA. THIS COUPLED WITH OUR THERMAL PROFILE ALOFT WILL MAKE FOR PRETTY UNSTABLE CONDITIONS WITH SBCAPE ABOVE 2000 J/KG THIS AFTERNOON. NOT SURE OF THE SEVERE POTENTIAL DUE TO THE MARGINAL SHEAR...BUT GIVEN FAIRLY STEEP MID LEVEL LAPSE RATES ESPECIALLY IN NW MO...COULD SEE SOME STORMS PRODUCING SEVERE SIZED HAIL...THOUGH EXPECT THEM TO MOSTLY PULSE UP AND DOWN. ALSO MODELS ARE PROGGING PRECIPITABLE WATER VALUES IN AROUND 1.5...SO STORMS SHOULD BE VERY EFFICIENT RAIN PRODUCERS...ESPECIALLY IF THEY CAN MAINTAIN SOME DEGREE OF ORGANIZATION. IT WILL BE HARD TO PICK A FOCUSING MECHANISM TODAY. WITH THE DIRTY FLOW OVER THE TOP OF THE RIDGE IT WILL BE HARD TO DISCERN WHAT VORT MAX IS REAL AND WHAT IS MODEL PRODUCED CONVECTIVE FEEDBACK. WHAT I AM CONFIDENT IN IS THE FACT THAT WE WILL BE WITHOUT A CAP...HAVE PRETTY GOOD INSTABILITY AND A LOT OF WATER VAPOR TO WORK WITH...SO SCATTERED THUNDERSTORMS MOST PARTS OF THE CWA. AS THE RIDGE BUILDS OVER THE NEXT FEW DAYS TEMPERATURES SHOULD WARM ALOFT...HELPING TO DECREASE INSTABILITY AND ULTIMATELY CONVECTION. AS A RESULT...HAVE TRENDED RAIN CHANCES DOWN SLIGHTLY OVER THE NEXT FEW DAYS. BAILEY && .AVIATION... OF NOTE ON THE 06Z TAFS IS THE INCLUSION OF VICINITY THUNDERSTORMS WITH LOW VFR CEILINGS. SCATTERED STORM DEVELOPMENT BEGAN SOUTH OF THE TERMINALS AROUND MIDNIGHT WITH THE RETURN OF MOISTURE FROM THE SOUTH. RELATIVELY LIGHT WINDS ALOFT AND LACK OF FOCUS FOR THESE STORMS INDICATE THAT THEY WILL PULSE UP AND DOWN AND SHOULD REMAIN SCATTERED IN NATURE. WILL CARY VICINITY THUNDERSTORMS FOR NOW AS A RESULT...AND WILL UPDATE TAFS AS NEEDED FOR ANY STORMS THAT APPROACH THE TERMINALS. OTHERWISE...LOOKING AT UPSTREAM CEILINGS CONTINUE TO LOOK LIKE THEY WILL STAY JUST BARELY IN THE VFR RANGE. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 9, 11:45 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1145 PM CDT SAT JUN 9 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1145 PM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...REST OF TONIGHT. A WARM FRONT WILL LIFT ACROSS EASTERN KANSAS AND WESTERN MISSOURI AFTER MIDNIGHT...PROVIDING THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT. THE GREATEST CHANCE FOR THUNDERSTORMS WILL BE WEST OF A ST. JOSEPH TO KANSAS CITY TO BUTLER LINE. SEVERE WEATHER IS GENERALLY NOT EXPECTED...HOWEVER A FEW STORMS COULD PRODUCE HAIL UP TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF THUNDERSTORMS CAN BE EXPECTED FOR THE UPCOMING WEEK. A VERY WARM AND MOIST AIRMASS WILL QUICKLY RETURN TO WESTERN MISSOURI AND EASTERN KANSAS EARLY SUNDAY MORNING. A THUNDERSTORMS MAY STILL BE ONGOING THROUGH THE MID MORNING HOURS...WITH BRIEF HEAVY RAINFALL AND SMALL HAIL THE MAIN THREAT. AS CONDITIONS BECOME MORE UNSTABLE IN THE AFTERNOON AND EVENING HOURS...THUNDERSTORMS SHOULD ONCE AGAIN INCREASE IN COVERAGE AND INTENSITY. A FEW OF THE STRONGER STORMS WILL CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...ESPECIALLY NORTH OF INTERSTATE 70 IN NORTHWEST MISSOURI AND NORTHEAST KANSAS. THUNDERSTORMS SHOULD DIMINISH DURING THE MID TO LATE EVENING. ON MONDAY AND TUESDAY...THE STORMS SHOULD BE DIURNALLY DRIVEN WITH THE MORE LIKELY TIME FRAME TO SEE THUNDERSTORMS ACROSS EASTERN KANSAS AND WESTERN MISSOURI IN THE AFTERNOON AND EVENING HOURS. AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULED OUT. THUNDERSTORMS WILL BE A BIT LESS LIKELY IN CENTRAL MISSOURI BOTH THOSE DAYS AS THE MOISTURE WILL REMAIN MORE FOCUSED ACROSS THE CENTRAL PLAINS. ON WEDNESDAY A WEAK FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO NORTHWEST MISSOURI AND EASTERN KANSAS AND SLOWLY MOVE EAST THROUGH THURSDAY. THIS MAY FOCUS MORE WIDESPREAD THUNDERSTORMS ACTIVITY ACROSS THE AREA BOTH ON WEDNESDAY AND THURSDAY. AGAIN...ISOLATED SEVERE STORMS MAY OCCUR MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING...MAINLY IN NORTHEAST KANSAS AND NORTHWEST MISSOURI. EMERGENCY MANAGERS SHOULD MONITOR LATER OUTLOOKS FOR POSSIBLE NEED OF SPOTTERS IN THE MONDAY THROUGH THURSDAY TIME PERIOD. BOOKBINDER
In the hours before
Special weather statement, Jun 10, 4:23 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 423 AM CDT SUN JUN 10 2007 KSZ057-060-MOZ043-053-101030- BATES-CASS-LINN-MIAMI- 423 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...LINN AND MIAMI COUNTIES UNTIL 530 AM CDT... AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARKER TO LA CYGNE TO HUME...MOVING NORTH AT 15 MPH. THESE STORMS WILL BE NEAR... FONTANA BY 435 AM CDT. OSAWATOMIE BY 450 AM CDT. BUTLER AND PAOLA BY 510 AM CDT. DREXEL BY 515 AM CDT. LOUISBURG...CLEVELAND...ADRIAN AND FREEMAN BY 530 AM CDT. THE TOWNS OF WORLAND...BEAGLE...FOSTER...ROCKVILLE...AMORET...NEW LANCASTER...AMSTERDAM...MERWIN...PASSAIC AND HILLSDALE ARE ALSO IN THE PATH OF THESE STORMS. HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND CONTINUOUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. CUTTER
Special weather statement, Jun 10, 5:16 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 516 AM CDT SUN JUN 10 2007 MOZ045-046-101100- COOPER-PETTIS- 516 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ALERT FOR COOPER AND PETTIS COUNTIES UNTIL 6 AM CDT... AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF HOUSTONIA TO 8 MILES NORTH OF OTTERVILLE TO OTTERVILLE...MOVING EAST AT 20 MPH. THESE STORMS WILL BE NEAR... PILOT GROVE BY 545 AM CDT. BUNCETON BY 550 AM CDT. BOONVILLE BY 615 AM CDT. THE TOWNS OF CLIFTON CITY...LAMINE AND PRAIRIE HOME ARE ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...WINDS AROUND 40 MPH...HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. CUTTER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:17 AM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 6 hr |
| Jun 10, 6:23 AM CDT | Flash Flood Warning | EAX | Clay | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.